Log in or Register to participate in these discussions

Herceptin

Herceptin

Posted by Runner Girl on Apr 10, 2019 9:30 pm

I had my 11th Herceptin treatment on Monday.  Today my body is very painful.  Every bone and joint hurt.  The ringing in my ears is suddenly much louder as well.  A second dose of CBD oil has not helped with this today so I've taken a pain pill to hopefully take the edge off so I can sleep tonight.  

Is anyone else having Herceptin and having side effects?

Re: Herceptin

Posted by ann59 on Apr 11, 2019 9:28 pm

I'm currently on a regiment of weekly Texol and every three weeks Texol plus Herceptin. So far I have only two treatments of Herceptin. I think my side effects are mostly from Texol: bloody nose, sharp pain in the chest and under arm pit, diarrhea and hair loss. My friend recommended me to try acupuncture. She was seeing a Chinese doctor that cured  her frozen shoulder a few years ago. I went to see the doctor this Tueday and did a session of acupuncture. My sharp pain in the chest and under arm pit gone! 
Talk to your friends and see if anyone know any Chinese doctor that have experience in dealing with patients undergoing chemo treatment. Make sure they have good reference and experience. 

http://www.cancer.ca/en/cancer-information/diagnosis-and-treatment/complementary-therapies/acupuncture/?region=bc

All the best,
Ann 

Re: Herceptin

Posted by Janegj on Apr 12, 2019 6:30 am

What a coincidence you posted this. I was going to do it yesterday but then got caught up with other things. I have had 10 rounds of Herceptin (6 along with Taxol every week) and now 4 rounds every three weeks (which will continue until November). I too am experiencing joint pain that is driving me crazy, especially since I already need a knee replacement so that pain is exacerbated. I had a break of 7 weeks after the 6 weekly sessions as I went to Miami for radiation. I had assumed that, when I resumed  the Herceptin only treatment the pain would get better but it certainly doesn't seem so. I had been taking pain killers,  but only at bedtime, so that I could sleep. They I tried CDB oil but I found it certainly made me sleep but made me very woozy if I had to get up in the night to go to the bathroom. So now I am back on painkillers.  Apart from the pain, I feel OK apart from being a bit 'out of it,' for a few days after, which I didn't expect. I thought all that would be gone after I had finished the Taxol. I'm just hoping the rest of my treatment goes uneventfully and does not get worse.
Good luck to you, I hope your pain eases too.
 
Jane

Re: Herceptin

Posted by Runner Girl on Apr 12, 2019 6:09 pm

Thank you ann59‍ ,
I have been contemplating accupuncture and wondering if it might provide some relief.  

Thank you Janegj‍ ‍ ,
I'm sorry you're suffering with your Herceptin too.

Re: Herceptin

Posted by Janegj on Apr 12, 2019 7:43 pm

Runner Girl,

Thank you, I never thought of Acupuncture, what a great idea. I shall look into it on Monday.
Jane

Re: Herceptin

Posted by Runner Girl on Apr 15, 2019 4:14 pm

I was thinking it was the Herceptin causing my leg pain, but it may in fact, be the Tamoxifen.

Found the following:

Aching bones or muscles and muscle cramps occur in 5-10% of patients taking Tamoxifen. Muscle cramps may occur in the hands, feet, calves, or thighs. Cramps have been described as sustained muscular contractions that follow a consistent pattern, frequency, and severity. Muscle cramps may be related to exertion or could happen at night. Patients should avoid using quinine or drinking tonic water (contains quinine). Arthralgia, myalgia, bone pain, back pain, musculoskeletal pain Bone and joint pain may begin in the first month of therapy and commonly subside after a few months. Pain may affect the leg bones, hips, and knees, and may appear in an asymmetrical pattern. Although there are no evidence-based guidelines for prevention or treatment, anecdotal reports and expert experience suggest that some patients’ pain could be eased by using mineral supplements.

Management: The following may provide relief from muscle aches or cramps:
Calcium and magnesium supplements
Mild pain medications- Acetaminophen preferred; do NOT use non-steroidal anti-inflammatory agents, prescription or OTC due to risk of bleeding (e.g. ibuprofen, ASA, naproxen)
For bone or joint pain, consider the use of heating pads, ice packs, or topical arthritis creams and liniments
Mild exercise and/or massage therapy may help reduce bone and joint pain
Avoid using quinine or drinking tonic water.

Re: Herceptin

Posted by Joanie on Apr 15, 2019 6:30 pm

I have  currently completed my 5th dose of Herceptin.  I have had a musical tingle in one ear and wondered what that was..... is this how it starts and what is that oil drops you are referring to and does it work?

Strangely enough on my 5th dosage i experienced dizziness, headache and nausea,   My oncologist thought that was very unusual.  Has anyone experienced that? 
He is going to go so far as schedule an MRI cranial if it continues. 

I also experienced some tightness in the back of my throat and on one side of my neck for about 15 minutes.  Allergic reaction.  This happend also on my 1st dosage of herceptin, but not the second thrid or fourth.  Only the first and the 5th..... It should have recinded by this time. 
 

Re: Herceptin

Posted by Kims1961 on Apr 15, 2019 6:49 pm

Joanie‍ I had some difficulty with Herceptin - just finished my last dose at the end of Feb. of this year.  The challenge was that as I was doing Herceptin, I was also taking Letrozole - so the doctors were unsure which was causing what.  My oncologist said that normally Herceptin is well tolerated but like you, I struggled with nausea and dizziness.  I went to their website and saw that nausea/vomiting is listed.  The plan was to take me off the Letrozole until I finish the Herceptin. 

My symptoms became so difficult that we did do a brain MRI to be sure the cancer hadn't spread.  It hadn't and I still feel it had to do with the side effects from Herceptin.  I'm month and a half out from my last Herceptin treatment and feel much better.  I will restart Letrozole in May.  

My oncologist who is really awesome did say that although it may not be a "common" side effect, it doesn't negate that it could be.  Also our bodies have gone through so much, we just don't have the reserves to manage all of this at one time.

https://www.herceptin.com

Let me know how you're doing - I'm really curious to see if it is Herceptin side effects as well.

Take care, Kim

Re: Herceptin

Posted by Joanie on Apr 18, 2019 9:43 pm

Kim, 
so 3 weeks ago i had for the first time the Hercepten on its own.   experienced dizzines, nausea and headache. This time I took one Benadryl and did not get the dizziness and headache!  A little bit of nausea, but not as much.  Im quite releived as i  am scheduled for an MRI if these sysmtoms do not go away either, similar to your expericne. 

Re: Herceptin

Posted by Kims1961 on Apr 18, 2019 10:59 pm

Hello Joanie‍ ,

Very similar to my experience....thank you for the update.  I never tried Benadryl - in fact, medical staff seemed surprised by these side effects - stating most people tolerate Herceptin quite well.

Good luck on the next round!  Kim

Re: Herceptin

Posted by Bgirl on Apr 25, 2019 5:08 pm

It was interesting to read your experiences.  I too am trying to figure out what is causing what.  Finished chemo.  Did first 4 herceptin with Taxol.  Starting round #13 on Monday.  Adding Zometa to the mix as well at that time.  Had some headaches and nausea when I started Letrozole 3 months ago.  Seems better, but always some nausea, fatigue etc.  Looking forward to finishing Herceptin in August and taking at least 1 thing out of the mix..
My friend did acupuncture when she was on letrozole - had a lot of joint problems with her fingers and it really seemed to help.

Re: Herceptin

Posted by Kims1961 on Apr 26, 2019 9:47 am

Bgirl‍ I so understand!!!  I was on Herceptin during my last 3 chemo rounds, then had radiation, added in with Letrozole and Zometa.  When I was asked about side effects, it seemed impossible to know which was causing which.  The symptoms ( headaches, nausea, vomiting, racing heart)  persisted with the nausea becoming worse with the dizzy spells.  I ended up in ER - 3 times to see what was wrong but each time bloodworm seemed ok, so I was sent home.

I have an amazing oncologist so as the symptoms became worse, she decided to take me off Letrozole and finish Herceptin. It seemed the combination of the medications was also a factor for me.  I finished my last Herceptin in March and just restarted Letrozole.  I feel much better and now if the symptoms return, I will know its the Letrozole.  Thankfully the Zometa is only every 6 months.

Hopefully for you the symptoms will lesson and/or acupuncture will help.  If they aren't improving, definitely let your medical team know.  There may be options to help you.

Glad you posted!   kim
 

Re: Herceptin

Posted by Runner Girl on Jun 11, 2019 12:07 pm

Just had my third to last Herceptin treatment late yesterday.  Only 2 more to go.  Have never had headache or nausea with it, instead I get really cold, really tired and random assorted body pains.  I started eating a banana a day as I read on one UK breast cancer site that that was found to be helpful with the body pains and it has been.  They are much less severe now.  So I supplement with Calcium and Magnesium and Vitamin D and have a banana a day - seems to work for now.  If only I could get warm, where are those Tamoxifen induced hot flashes when you need them?